pilgrim - Answered a Question by Wilson (15 Jan 09 05:51)

I think you need to speak to the pharmacist if you are worried. We had no problems if we either took them with food or just before we went to bed (the theory in that is if you are going to feel nauseous you will be asleep!).

- Was this comment useful or 0 of 0 found this useful
Comment | Report
Domminney - Answered a Question by Wilson (19 Jan 09 21:20)

Hi I had to take Malarone for a trip to South East Asia. The best way to avoid any unpleasant side effects was to take them after breakfast with a little milk. I had to take them for 3 weeks and I suffered no after effects taking them this way. Hope this helps Turbo Trace.

- Was this comment useful or 0 of 0 found this useful
Comment | Report
Robson - Answered a Question by Wilson (04 Mar 09 19:38)

I took a six week course of malaria tablets when I spent two weeks visiting India, I saw plenty of mosqitos but had no effects at all Ted.

- Was this comment useful or 0 of 0 found this useful
Comment | Report
Dan - Answered a Question by Wilson (04 Mar 09 20:39)

I have taken Malerone and indeed will be taking it again in April - and with no side effects at all.

- Was this comment useful or 0 of 0 found this useful
Comment | Report
gibson - Answered a Question by Wilson (04 Mar 09 21:48)

The one with the bad reputation was "lariam" or spelt something like. it could be very nasty, my wife took it over 10 years ago, and swares it is that which has caused some of her problems. we took a decision many years ago never to go to any country again that requires any "anti" tablets.

- Was this comment useful or 0 of 0 found this useful
Comment | Report
Bremner - Answered a Question by Wilson (04 Mar 09 22:33)

Never had a problem with malaria tablets, either malarone or laripe. Also have been to Brazil and would not think you'd need malaria tablets unless you were going into the jungle. I've only been to major cities - San Paulo and Rio and environs, so certainly tablets were not necessary.

- Was this comment useful or 0 of 0 found this useful
Comment | Report
Cunnah - Answered a Question by Wilson (05 Mar 09 09:01)

I've taken malarone on two occasions. First time I had no side effects at all. On the second occasion a few years later I did have some side effects, mostly vivid dreams at night! I'd talk to your doctor or pharmicist if you've any queries or worries. It may also be worth checking on the particular places you're going to as to whether they're really necessary.

- Was this comment useful or 0 of 0 found this useful
Comment | Report
Brown - Answered a Question by Wilson (05 Mar 09 09:40)

Have taken Malaria tablets and had the recommended injections when holidaying in the Dominican Republic. Admitedly we've gone to the "better" hotels but we've had no problems or side effects. I forget the name of the actual tablets but they do leave a nasty after taste and you had to take them before, during and after the holiday to keep your immunity level.

- Was this comment useful or 0 of 0 found this useful
Comment | Report
Newman - Answered a Question by Wilson (05 Mar 09 11:48)

If you have been advised to take malaria tablets, then take them. From personal experience I can tell you that the consequences of getting malaria are far worse than any side effects. And follow the instructions regarding taking them after your return.

- Was this comment useful or 0 of 0 found this useful
Comment | Report
Silver Cruiser - Answered a Question by Wilson (05 Mar 09 11:53)

We have taken Malaria tablets before, going to the Caribbean, and had a dose of the runs for a few days, thats all. However, I was going to the Amazon on Artemis, but changed my mind when I was told the possible side effects of having Yellow Fever jabs (including possible loss of vital organs, and even death!!). Life is too short to risk such things - especially on holiday, so we changed our booking to avoid Brazil.

- Was this comment useful or 0 of 0 found this useful
Comment | Report